Hail, Grady
- When
- May 28, 2:12 PM CST
- Where
- Grady County, Rush Springs
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.780, -97.960
No damage reported.
Another round of severe weather moved through Oklahoma on the 28th. Hail up to golfball size and winds to 70 mph were reported with yet another round of flash flooding rainfall.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Another round of severe weather moved through Oklahoma on the 28th. Hail up to golfball size and winds to 70 mph were reported with yet another round of flash flooding rainfall.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at May 28, 11:49 AM CST, 2 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1249 PM CDT THU MAY 28 2015 .AVIATION... 18Z TAFS...OVERALL CONFIDENCE IN THIS FORECAST IS RATHER LOW. WITH MULTIPLE ROUNDS OF SHOWER/STORM ACTIVITY POSSIBLE...AND ACCOMPANYING IMPACTS TO VSBYS/CIGS. SCT STORMS WILL BE PREVALENT MUCH OF TODAY AT WESTERN TERMINALS. BY THIS EVENING...A COMPLEX OF STORMS LOOKS TO DEVELOP AND MOVE EASTWARD...BRINGING AT LEAST BRIEF IMPACTS TO VSBYS MOST TERMINALS. WINDS WILL ALSO BE QUITE GUSTY AND VARIABLE IF THIS COMPLEX DEVELOPS. STORMS SHOULD MOVE EAST OF ALL TERMINALS BY 09Z...WITH PATCHY MVFR/IFR CIGS POSSIBLE IN THE WAKE OF THE STORM COMPLEX. AUSTIN && PREV DISCUSSION... /ISSUED 246 AM CDT THU MAY 28 2015/ DISCUSSION... THE FORECAST FOR TODAY IS COMPLICATED BY A COUPLE OF CONVECTIVE SYSTEMS OVER OUR WESTERN AND NORTHERN COUNTIES. IT APPEARS THAT THE MCS OVER WESTERN OKLAHOMA WILL CONTINUE ITS EASTWARD MOVEMENT...AFFECTING MOST OF OUR FORECAST AREA BY MID-AFTERNOON. THIS MCS SHOULD SIGNIFICANTLY REDUCE THE CHANCES FOR AFTERNOON CONVECTION OVER CENTRAL OKLAHOMA...BUT AROUND THE PERIPHERY OF ITS INFLUENCE...SEVERE STORMS ARE EXPECTED TO ERUPT ONCE AGAIN THIS AFTERNOON AND EVENING...AND ONCE AGAIN SPREAD EAST OVER OUR FORECAST AREA. SINCE THE POSITION AND QUANTITY OF PRECIPITATION IN LATER PERIODS WILL BE DEPENDENT ON WHAT HAPPENS TODAY AND BEYOND...A SORT OF AVERAGE OF THE VARIOUS MODEL GUIDANCE SEEMS TO BE THE MOST REASONABLE APPROACH TO FORECASTING RAINFALL AND RAIN CHANCES INTO THE WEEKEND. A COLD FRONT WILL TEND TO FOCUS THE RAINFALL FRIDAY NIGHT INTO SATURDAY...SOMEWHAT REDUCING THE APPARENT RANDOMNESS OF RAINFALL DISTRIBUTION. AFTER THE COLD FRONT MOVES INTO TEXAS SATURDAY NIGHT...SOMEWHAT COOLER AND DRIER WEATHER WILL SETTLE INTO OKLAHOMA AND NORTH TEXAS FOR SUNDAY AND MONDAY. THE MEDIUM-RANGE MODELS SHOW A RATHER ANEMIC MOISTURE/TEMPERATURE RETURN INTO MIDWEEK...KEEPING RAIN CHANCES FAIRLY LOW. THOSE SAME MODELS SHOW SOME HINT OF ANOTHER STORM SYSTEM FOR THE FIRST WEEKEND IN JUNE...BUT THAT IS WELL BEYOND THE RANGE OF THIS FORECAST. THE OPPORTUNITY FOR FLASH FLOODING WILL CONTINUE THROUGH SUNDAY MORNING...AND WE WILL MAINTAIN THE EXISTING FLASH FLOOD WATCH. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 65 80 63 73 / 50 50 70 40 HOBART OK 63 80 61 74 / 50 50 70 40 WICHITA FALLS TX 65 82 64 77 / 70 50 70 50 GAGE OK 61 81 57 72 / 50 50 50 10 PONCA CITY OK 66 81 61 72 / 50 60 60 20 DURANT OK 67 80 65 78 / 60 60 60 60 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR OKZ004>048-050>052. TX...FLASH FLOOD WATCH THROUGH SUNDAY MORNING FOR TXZ083>090. && 06/84
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1204 PM CDT THU MAY 28 2015 OKZ004>048-050>052-TXZ083>090-291715- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1204 PM CDT THU MAY 28 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORMS... THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS WESTERN NORTH TEXAS THIS AFTERNOON AND EVENING. A SLIGHT RISK IS NORTH AND EAST OF THE ENHANCED RISK AREA. LOCATION... THE ENHANCED RISK IS ACROSS ALL OF WESTERN NORTH TEXAS. THE SLIGHT RISK AREA IS GENERALLY ALONG AND WEST OF A LINE FROM PONCA CITY TO SEMINOLE TO DURANT. TIMING... THROUGH MIDNIGHT... IMPACTS... LARGE HAIL UP TO TENNIS BALLS... DAMAGING WINDS UP TO 70 MPH... LOCALLY HEAVY RAINFALL WHICH MAY CAUSE FLASH FLOODING... THERE IS ALSO A LOW POTENTIAL FOR TORNADOES ACROSS WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS PARTS OF THE TEXAS PANHANDLE AND WEST TEXAS INTO PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON. THESE STORMS MAY EVENTUALLY DEVELOP INTO ONE OR MORE STORM COMPLEXES THAT MOVE ACROSS THE AREA. INSTABILITY IS SUFFICIENT FOR SEVERE STORMS TO DEVELOP PRODUCING LARGE HAIL AND DAMAGING WINDS. SEVERAL OUTFLOW BOUNDARIES ARE DRAPED ACROSS THE AREA. ANY STORMS NEAR THESE BOUNDARIES COULD ALSO HAVE THE POTENTIAL OF PRODUCING A FEW TORNADOES IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS. THE SEVERE POTENTIAL IS EXPECTED TO DECREASE AFTER MIDNIGHT. LOCALLY HEAVY RAINFALL OF A FEW INCHES COULD ALSO OCCUR IN SMALL AREAS THROUGH TONIGHT. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE RISK AREAS SHOULD PREPARE FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON AND EVENING. .FLOODING... NUMEROUS STREAMS... CREEKS... AND RIVERS REMAIN IN FLOOD ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS. A FLASH FLOOD WATCH REMAINS IN EFFECT TODAY FOR ALL OF OKLAHOMA AND NORTH TEXAS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .FLOODING... NUMEROUS STREAMS...CREEKS...AND RIVERS WILL REMAIN IN FLOOD ACROSS PARTS OF OKLAHOMA AND WESTERN NORTH TEXAS THROUGH THE WEEKEND. .THUNDERSTORMS... ADDITIONAL STRONG TO SEVERE THUNDERSTORMS WITH HEAVY RAINFALL WILL OCCUR FRIDAY INTO SATURDAY. STORM CHANCES WILL DECREASE SIGNIFICANTLY SUNDAY THROUGH THE MIDDLE OF NEXT WEEK. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1101 AM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 7 NE HENRIETTA 33.89N 98.11W
05/27/2015 E1.75 INCH CLAY TX PUBLIC
DELAYED REPORT. TIME ESTIMATED FROM RADAR.
&&
MAUSTINSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
138 PM CDT THU MAY 28 2015
OKZ037-TXZ085-281900-
TILLMAN OK-WILBARGER TX-
138 PM CDT THU MAY 28 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN TILLMAN AND WEST
CENTRAL WILBARGER COUNTIES UNTIL 200 PM CDT...
AT 136 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHWEST
OF LOCKETT...MOVING NORTHEAST AT 15 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
VERNON AND LOCKETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3434 9947 3422 9919 3405 9942 3411 9948
3430 9948
TIME...MOT...LOC 1836Z 208DEG 11KT 3414 9942SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 217 PM CDT THU MAY 28 2015 TXZ084-281945- FOARD TX- 217 PM CDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FOARD COUNTY UNTIL 245 PM CDT... AT 215 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES NORTHEAST OF CHALK...MOVING EAST AT 5 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF QUARTERS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHWESTERN FOARD COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR THE SITUATION CLOSELY. BE READY TO ACT QUICKLY IF A WARNING IS ISSUED OR IF STORMS THREATEN YOU. && LAT...LON 3408 10005 3413 9996 3386 9983 3384 10005 TIME...MOT...LOC 1915Z 248DEG 5KT 3394 10010
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 233 PM CDT THU MAY 28 2015 OKZ039-040-282000- GARVIN OK-STEPHENS OK- 233 PM CDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN GARVIN AND NORTHERN STEPHENS COUNTIES UNTIL 300 PM CDT... AT 230 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF BRAY...MOVING NORTHEAST AT 10 MPH. ANOTHER STRONG STORM WAS LOCATED JUST NORTHWEST OF DUNCAN. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 40 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3449 9768 3451 9807 3468 9808 3468 9755 TIME...MOT...LOC 1930Z 206DEG 10KT 3457 9778 MAXWELL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 252 PM CDT THU MAY 28 2015 OKZ038-039-282015- COMANCHE OK-STEPHENS OK- 252 PM CDT THU MAY 28 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COMANCHE AND NORTHWESTERN STEPHENS COUNTIES UNTIL 315 PM CDT... AT 251 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR GERONIMO... MOVING NORTHEAST AT 10 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... WIND GUSTS TO 50 MPH... MINOR FLOODING IN AREAS OF POOR DRAINAGE... LAT...LON 3446 9832 3449 9846 3472 9836 3459 9814 TIME...MOT...LOC 1951Z 207DEG 7KT 3451 9835 MAXWELL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
312 PM CDT THU MAY 28 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM HAIL RUSH SPRINGS 34.78N 97.96W
05/28/2015 E1.75 INCH GRADY OK AMATEUR RADIO
&&
MAUSTINThe Norman radar (KTLX), 87 km away, was scanning. The volume nearest the first event began at 20:13 UTC.
11 flash flood, 7 hail, 7 thunderstorm wind, 1 flood. Local standard time, as filed.
No damage reported.
Water over Highway 81 near Rush Springs.
No damage reported.
NSSL shave report. No damage reported.
NSSL shave report. No damage reported.
NSSL shave report. No damage.
Street flooding at several locations, with the most significant flooding at Lee blvd and I-44.
Numerous vehicles stranded in high water. Up to two feet of water over area roads.
Numerous downed trees and single damage to at least one home.
No damage reported.
No damage reported.
At least one water rescue. No specific location provided.
Water up to three to four feet deep on area roads. Numerous water rescues underway.
Truck stop at Highway 70 and 81 intersection had damage to roof. Estimated winds at 60 to 70 mph.
No damage reported.
Several large trees and tree limbs downed.
Highway 81 south of Duncan covered in high water.
Water up over vehicle tires.
Significant street flooding from near 10th St and Elk to Will Rogers Creek.
Trees snapped and uprooted.
No damage reported.
Numerous streets and rural roads covered in high water. Creeks and streams overflowing. Up to two inches of rainfall in 30 minutes at a nearby Oklahoma Mesonet station.
Street flooding in and around Davis.
Numerous streets and rural roads covered in high water. Creeks and streams were flowing out of their banks.
Multiple roads closed and/or barricaded due to high water. Several state highways also inundated.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2015Every state in 2015This day in weather historyWarnings in Oklahoma, May 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 583196, 583201, 583235, 583204, 583206, 583207, 583208, 583237, 583214, 583215, 583216, 583217, 583218, 583219, 583220, 583221, 583222, 583239, 583223, 583224, 583225, 583226, 583228, 583230, 583232, 583233.